Posted on

Which should I take – Metformin of Glucotrol?

Share

Question:

Please advise me or tell me which is the best for me to take. I’m 72 years old and have type two diabetes. I have been on Metformin for two years. I recently changed doctors and the new one wants me on Glucotrol 5mg once a day. I tried it yesterday and felt weird all day. My head felt like it weighed a ton, I couldn’t concentrate, and felt jerky. Give me advice, please!! I also have arterial Fibs at times, caused by heart problems, and I don’t want the new med to start those back again. I really appreciate your answer and concern.{{more}}

Thanks,
J.P

Answer:

Dear Reader J.P,

The best way to start figuring out if the Glucotrol is causing problems is to check your blood sugars to make sure it is not bringing you down too low, or even leaving you too high—both can make you feel strange and decrease your concentration, and can be dangerous! Other side effects are not very common, but each person is an individual so if it is not a blood sugar issue and you still feel strange on Glucotrol, this may not be the best medication for you.

In regard to your atrial fibrillation, Glucotrol does not cause this or contribute to it, so this will not be a concern. Please do ensure also that repeated episodes of atrial fibrillation are not the cause of your symptoms either. Stay in good contact with your new doctor-even though he/she may have put you on a medication you do not like right now, the best way to get everything settled and yourself taken care of is to communicate your concerns and ask your doc to help. All the best to you.

Thanks, readers, for your questions! Keep them coming! Stay well and healthy, Vincies, until next week 🙂

Anita Ramsetty, MD endodocs@endocrinehelp.com
Medical Director Endocrine Care Group
www.endocrinehelp.com
Tel: 843-798-4227

LAST NEWS